Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Feedback on speed of remaining taper


[Ma...]

Recommended Posts

A question for anyone that may have insight:

 

I am currently tapering from Ativan. I re-read the Ashton Manual today, noting that at 0.1- 0.05mg, the drug has little effect and is only really holding you in dependence. It struck me that my dose right now is 0.053mg 3X/day, and I feel really unwell about 30 minutes AFTER taking it each time. I know the overall combined daily dose is 0.16mg, but as I reflect on how to proceed with my taper, I’m wondering if I just bite the bullet and go a little faster... like 0.01mg/day?

 

I know slow and steady wins the race, but I feel like being on Ativan is having such a paradoxical effect, am I better to get off of it swiftly at this point?

 

Any insight is deeply appreciated!

Link to comment
Share on other sites

This is a tough question with no clear answer but the fact that you're asking it tells me you feel a need to make a change.  Many members will slow down at the end and taper all the way to zero but your symptoms seem to be saying speed up to you, what are your instincts telling you?

 

Since Ativan has a relatively short half life you should know fairly soon if you've cut too much which will enable you to make a course correction, so why not give it a try?  Tapers are just one big experiment with you as the subject so don't be afraid to nudge things along if you feel the need.

Link to comment
Share on other sites

Pamster,

 

Thank you so much for weighing in...

 

The sadness for me is that I’ve lost touch with that gut feeling... it used to be my guiding compass. That said, Ativan has never made me feel well, which was why I had a prescription for years before they eventually expired. My doctor pushed me heavily to take them, which is now my biggest regret. I knew then that they were upsetting my system. By the time I listened to my gut, I was already dependant.

 

I guess I’m scared of ruining my chances for recovery post jump if I go too fast. The irony is that my longest window of over 6 days, was when I was reducing daily by 0.009mg/day. You make a good point that I’ll find out quickly if it was a good idea. Maybe my unease with holding today is my instinct kicking in...

Link to comment
Share on other sites

I don't think you have to worry about messing up your recovery, it's going to happen no matter what you do, just look at me, I quit cold turkey and healed.  Tapers are used to keep us functional as we rid ourselves of the drug, allowing our brain to right itself as we go.  The only thing jumping off early will do is perhaps increase your symptoms making you more uncomfortable but from what I've seen from most members, you're going to be uncomfortable no matter how low you go. 

 

Have you seen this post?  Four Phases of Withdrawal-Where Are You?

Link to comment
Share on other sites

Thanks for affirming that. I know that I will heal, logically... bad days sure mess with my confidence!

That link is super helpful. I think I’m between 2 and 3... two weeks ago, I would have said stage 3 for sure, as my waves lasted only a day, with my baseline slowly improving. Feel like I’m rocking back and forth.

Link to comment
Share on other sites

×
×
  • Create New...